CaltechAUTHORS
  A Caltech Library Service

Linear instability and the codimension-2 region in binary fluid convection between rigid impermeable boundaries

Cross, M. C. and Kim, Kihong (1988) Linear instability and the codimension-2 region in binary fluid convection between rigid impermeable boundaries. Physical Review A, 37 (10). pp. 3909-3920. ISSN 0556-2791. http://resolver.caltech.edu/CaltechAUTHORS:CROpra88a

[img]
Preview
PDF
See Usage Policy.

2008Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CROpra88a

Abstract

The parameters of the linear instability to oscillatory convection (critical Rayleigh number, onset frequency, and others) are calculated for the experimentally common situation of rigid, impermeable boundaries, both near and away from the degenerate (codimension-2) bifurcation with stationary convection. This gives all linear coefficients of the standard and degenerate-amplitude equations. The small-Lewis-number limit is explicitly calculated. Wave-number and frequency jumps are confirmed in the vicinity of the codimension-2 point.


Item Type:Article
Additional Information:©1988 The American Physical Society Received 30 November 1987
Record Number:CaltechAUTHORS:CROpra88a
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CROpra88a
Alternative URL:http://dx.doi.org/10.1103/PhysRevA.37.3909
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5639
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:26 Oct 2006
Last Modified:26 Dec 2012 09:14

Repository Staff Only: item control page